MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE
Catalog Number PLP14342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Breakage of the plate without trauma.
 
Event or Problem Description
Breakage of the plate without trauma.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as the patient's activity level, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history review, some possible root causes are, but are not limited to: an early loading of the device, before bone consolidation.The ifu says: "the product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis." the use of the device on an obese patient which could have shortened the lifetime of the device.The ifu reminds: "excess weight, intense professional or sporting physical activity that exposes the implant to excessive or repeated loads." the bending of a cp plate, which is against operative technique guide instructions.The operative technique guide states: "when utilizing the plate benders, the following guidelines should be adhered to: do not apply on cp plates.Ensure the threaded holes of the plate are not disrupted during bending technique.It is not recommended to bend at the plate extremities.Plates should only be bent in one direction.Do not re-bend plates" a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Breakage of the plate without trauma.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The visual inspection showed that the plate is indeed broken.The microscope investigation showed a dull and fibrous fracture surface also necking is noticed on the fracture contour.This is a typical sign that a large force was applied to the part leading to such a breakage (ductile overload fracture).More detailed information about the complaint event such as the patient's activity level, as well as the x-rays must be available in order to determine the root cause of the complaint event.However, based on complaint history review and the visual inspection of the reported part, some possible root causes are, but are not limited to: an early loading of the device, before bone consolidation.As a reminder, the ifu says: "the product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis." the use of the device on an obese patient which could have shortened the lifetime of the device.The ifu reminds: "excess weight, intense professional or sporting physical activity that exposes the implant to excessive or repeated loads." the bending of a cp plate, which is against operative technique instructions.The operative technique states: "when utilizing the plate benders, the following guidelines should be adhered to: do not apply on cp plates ensure the threaded holes of the plate are not disrupted during bending technique it is not recommended to bend at the plate extremities plates should only be bent in one direction do not re-bend plates." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
CROSS PLATE MTP, RIGHT ANCHORAGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8457286
Report Number0008031020-2019-00326
Device Sequence Number18921091
Product Code HRS
UDI-Device Identifier07613252260608
UDI-Public07613252260608
Combination Product (Y/N)N
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLP14342
Device Lot NumberV46451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/06/2019
06/21/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date06/03/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;